Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 7, 2025, 1:19 AM EDT for Forsyth County, Georgia. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2025, 1:19 AM EDT (05:19 UTC)
- Expired
- Apr 7, 2025, 3:18 AM EDT
- In force
- 119 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
302
WGUS42 KFFC 070519
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
119 AM EDT Mon Apr 7 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC117-071100-
/O.NEW.KFFC.FL.W.0088.250407T0519Z-250407T1100Z/
/CMGG1.1.ER.250407T0324Z.250407T0400Z.250407T0446Z.UU/
119 AM EDT Mon Apr 7 2025
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...From early this morning to this morning.
* IMPACTS...At 6.0 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
* ADDITIONAL DETAILS...
- At 12:45 AM EDT Monday the stage was 6.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:45 AM EDT Monday was 6.1 feet.
- Forecast...The river is expected to fall to 1.5 feet this
evening.
- Flood stage is 6.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
598
WGUS82 KFFC 070718
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
318 AM EDT Mon Apr 7 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-070830-
/O.CAN.KFFC.FL.W.0088.000000T0000Z-250407T0718Z/
/CMGG1.1.ER.250407T0324Z.250407T0400Z.250407T0931Z.UU/
318 AM EDT Mon Apr 7 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek at GA 9 near Cumming.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Monday the stage was 5.7 feet and falling
- Forecast...The river will continue to fall today.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 10:22 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 6, 10:22 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1022 PM EDT Sun Apr 6 2025 .UPDATE... Issued at 1020 PM EDT Sun Apr 6 2025 Widespread showers are ongoing across north and central Georgia with stratiform lightning starting to wind down. Overall, could still see flooding issues overnight as showers train over the same areas through tomorrow afternoon/early evening. Severe risk has diminished but the flood watch continues through tomorrow evening. && .SHORT TERM... (This afternoon through Monday) Issued at 345 PM EDT Sun Apr 6 2025 Convection is ongoing across I-85 corridor as of 345PM where notable cold pool has stalled from the morning storms that rolled through the area. Aloft, 500 mb trough is finally pushing into the southeast after ejecting from the desert SW, albeit quite slowly. Convection has outpaced some of the better forcing and shear aloft, which is relatively good news from a severe perspective, but less than ideal from a hydro perspective. The trough has a positive tilt, which is helping to draw up plenty of moisture into the warm sector, but is keeping the colder air aloft well behind the main line of the system. This is acting to limit instability as temperatures in the upper troposphere are quite warm. However, day time heating and WAA have allowed for some surface based instability to develop, and a few storms have been able to take advantage of this, some decent shear, and cold pool dynamics to produce a few severe bowing segments and QLCS. This will likely be the severe threat through the day as the cold pool shifts slowly to the south into central Georgia. Tornado Watch is in place mainly south of I-20 in western Georgia, and new downstream watch will likely be needed later in the afternoon/evening for mostly central Georgia. The other big threat is the rain. The slow nature of the system has brought widespread 1-2 inches of rain across northern Georgia with a steady rain still falling within the stratiform region. Already seeing some convective redevelopment taking place back to the SW in Mobile, which is forecast to feed up and along the cold pool that is very slowly progressing east. Steady rain is expected to continue in parts of north Georgia. These areas could see upwards of another inch of rain. Convective rain is expected along the cold pool line further south into central Georgia. Some training of convective elements will lead to some areas receiving 2-4" rainfall, with isolated totals of as much as 5-6" inches where repeated rounds occur. This will lead to potential flooding and flash flooding issues. The Flood Watch remains in effect through tomorrow, as rain is expected to linger. Speaking of that, this system will very slowly slide to the south overnight. Rain transitioning to rain showers will slowly come to an end across northwest GA tonight. Rain showers may still be around in parts of the metro tomorrow morning and into the afternoon. The line of storms is expected to lose a good bit of it's strength tonight after sunset with the loss of surface based instability, but we could see some invigoration tomorrow afternoon in east central Georgia which is expected to still be within the warm sector. Similar to today, primary concerns will be occasional damaging wind gusts with a possible quick spin up tornado or two. Cold front fully pushes into the CWA tomorrow night. Clouds should begin to clear, and winter will remind us that it isn't quite ready to call it quits. Temperatures will drop well into the lower 40s and even the upper 30s in parts of north GA (colder still in the mountains). This won't be the coldest night of the week, but it will be chilly enough to monitor for potential frost advisory across the northwest. Lusk && .LONG TERM... (Tuesday morning through next Saturday) Issued at 345 PM EDT Sun Apr 6 2025 This system finally makes its exit on Tuesday as cold air comes sweeping in from the north underneath an Arctic surface high pressure. Skies will be clear and the high temperatures will be much lower than what we've seen the previous few days. 60s for highs will be the norm across central Georgia, and in northern Georgia, many places will remain in the 50s. If you grabbed a cabin up in the mountains, highs might not get out of the 40s in some locations. Tuesday night into Wednesday morning will be the coldest we've had in a few weeks. Morning lows will be near 40 in much of central Georgia, mid to upper 30s near the metro, and approaching freezing in north and parts of west Georgia. Frost advisories are very likely and freeze warnings may be needed in some areas. NBM probabilities of < 36 degrees F are near 100% in many areas in northern and western GA, with some probabilities of < 33 degrees showing up in those same areas. Consultation will be had with the state climatologist as to whether or not the mountain areas have begun the growing season, which will dictate the need for products in those counties. We will get a slow warm up on Wednesday as the cold air is no longer being reinforced by CAA and is heated with the nice April sun angle. Thursday, trough will dig into the southeast from the upper Great Plains bringing our next chances of rain as a front dives from the north into the area. At this time, instability ahead of the front looks quite limited, with mean SBCAPE in the ensembles (per DESI) barely breaking the 150 J/kg mark and 90th percentiles struggling to reach 300 J/kg. Current forecast thinking would be a few rumbles of thunder, and no severe. But...always worth keeping an eye on any system this time of year. Instability and rain chances remain in place on Friday as well, with some lingering PoPs though the day. Trough gets cut off from the upper level flow through the weekend and sits mostly over the top of us, slowly pushing to the east in most of the guidance. This should make for a rather pleasant weekend if it comes to fruition, with highs in the 60s and 70s and mostly clear skies by Saturday and Sunday. Lusk && .AVIATION... (00Z TAFS) Issued at 742 PM EDT Sun Apr 6 2025 Line of showers is setup over the metro area with thunderstorms to the southwest in Alabama. THere is a chance that stratiform thunder will begin in the next hour or two and last through the overnight hours. IFR skies with scattered LIFR skies are currently in place and are not expected to lift until tomorrow afternoon at the earliest as showers stick around through tomorrow afternoon and into the early evening. These easterly winds should finally shift to the SSW or SW by 05z as well. //ATL Confidence...00Z Update... Medium confidence on all elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 65 79 61 69 / 0 90 100 90 Atlanta 67 76 60 66 / 0 100 90 80 Blairsville 58 66 54 63 / 60 100 90 60 Cartersville 64 69 56 65 / 0 100 80 50 Columbus 66 80 61 69 / 0 80 90 90 Gainesville 66 71 61 67 / 0 90 90 70 Macon 67 84 64 73 / 0 80 100 90 Rome 61 68 55 63 / 60 100 70 40 Peachtree City 65 76 58 66 / 0 90 90 80 Vidalia 68 88 69 82 / 0 0 30 100 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday evening for GAZ001>009-011>016- 019>025-027-030>038-041>050-052>061-066>073-078>084-089>095- 102>104. && SHORT TERM...Lusk LONG TERM....Lusk AVIATION...Hernandez
Hazardous weather outlook, Apr 6, 10:25 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1025 PM EDT Sun Apr 6 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1025 PM EDT Sun Apr 6 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Flood Watch is in effect tonight across North and portions of central and west GA due to expected periods of heavy rainfall and the potential for flash flooding. Areas under the watch could see 2-4" of rainfall with isolated amounts near 5" through Monday evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms are expected across east central Georgia Monday and Monday evening. Some storms may become strong to severe, capable of producing damaging winds, locally heavy rainfall, and frequent lightning. A brief tornado also cannot be ruled out. A Flood Watch will still be in effect through Monday evening as a result of heavy rainfall. Frost and freeze concerns may develop across portions of north Georgia Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Apr 6, 9:12 PM EDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
912 PM EDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg Flat Rock 32.55N 84.86W
04/06/2025 Muscogee GA Broadcast Media
A large tree was downed onto a home on
Trapper Court.
&&Local storm report, Apr 6, 9:14 PM EDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
914 PM EDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg Flat Rock 32.55N 84.86W
04/06/2025 Muscogee GA Emergency Mngr
A large tree was downed on Trapper Way.
&&Local storm report, Apr 6, 10:57 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1057 PM EDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Tstm Wnd Dmg 1 ENE Flat Rock 32.55N 84.85W
04/06/2025 Muscogee GA Broadcast Media
*** 2 FATAL ***
Multiple trees down at Bull Creek Golf
Course in Midland GA. Two fatalities
occurred from fallen trees while the victims
were seeking shelter while in a golf cart.
Time estimated based on radar pending a
storm survey planned for Monday.
&&Special weather statement, Apr 6, 11:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1128 PM EDT Sun Apr 6 2025
GAZ019-030-070400-
Polk GA-Floyd GA-
1128 PM EDT Sun Apr 6 2025
...Strong thunderstorms will impact portions of Floyd and
northwestern Polk Counties through MIDNIGHT EDT...
At 1128 PM EDT, a line of strong thunderstorms was along a line
extending from near Forney to near Pleasant Gap, and moving northeast
at 65 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cave Spring, Rome, Armuchee, Shannon, Lindale, and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3429 8540 3429 8539 3432 8538 3438 8532
3441 8522 3443 8521 3443 8519 3445 8517
3438 8507 3419 8512 3403 8541 3423 8545
TIME...MOT...LOC 0328Z 221DEG 57KT 3409 8553 3403 8548 3396 8552
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 6, 11:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1141 PM EDT Sun Apr 6 2025
GAZ090-102-070415-
Chattahoochee GA-Stewart GA-
1141 PM EDT Sun Apr 6 2025
...A strong thunderstorm will impact portions of Chattahoochee and
central Stewart Counties through 1215 AM EDT...
At 1140 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Providence Canyon State Park, or 9 miles
west of Lumpkin, moving northeast at 65 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Charles, Cusseta, Christopher, Sanford, Jamestown/South Fort Benning,
Brooklyn, Renfroe, Louvale, Manta, and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3195 8496 3198 8496 3198 8504 3200 8506
3202 8505 3203 8506 3222 8494 3222 8492
3225 8492 3226 8489 3228 8490 3241 8482
3243 8466 3223 8466 3222 8464 3221 8464
3194 8495
TIME...MOT...LOC 0340Z 219DEG 57KT 3207 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 7, 12:49 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1249 AM EDT Mon Apr 7 2025
GAZ080-091-092-070515-
Schley GA-Taylor GA-Marion GA-
1249 AM EDT Mon Apr 7 2025
...A strong thunderstorm will impact portions of northeastern Marion,
northwestern Schley and southwestern Taylor Counties through 115 AM
EDT...
At 1249 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorms over Buena Vista, moving northeast at 30 mph.
HAZARD...Increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Locations impacted include...
Rupert, Charing, Tazewell, Mauk, Butler, and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3232 8450 3236 8455 3259 8435 3255 8422
3245 8421
TIME...MOT...LOC 0449Z 228DEG 27KT 3235 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:56 PM EDT | River Flood Warning | FFC | Chattooga | 18 hr |
| Apr 6, 10:14 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 12 hr |
| Apr 6, 10:18 PM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 36 hr |
| Apr 6, 10:25 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 66 hr |
| Apr 6, 11:28 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Apr 6, 11:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Apr 6, 11:59 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 31 min |
| Apr 7, 12:21 AM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Stewart | 24 min |
| Apr 7, 12:49 AM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Apr 7, 3:21 AM EDT | River Flood Warning | FFC | Whitfield | 36 hr |
| Apr 7, 6:16 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| Apr 7, 6:18 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 33 hr |
| Apr 7, 7:20 AM EDT | Tornado Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Meriwether and 2 more | 40 min |
| Apr 7, 7:52 AM EDT | Tornado Warning | FFC | Henry | 13 min |
| Apr 7, 8:02 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton, Walton | 43 min |
| Apr 7, 8:18 AM EDT | Special Weather Statement | FFC | Jackson | 27 min |
| Apr 7, 8:20 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Walton | 40 min |
| Apr 7, 8:37 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Jasper, Morgan, Putnam | 33 min |
| Apr 7, 8:51 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 39 min |
| Apr 7, 8:57 AM EDT | Special Weather Statement | FFC | Madison, Oglethorpe, Taliaferro, Wilkes | 48 min |
| Apr 7, 9:30 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 35 min |
| Apr 7, 9:48 AM EDT | Tornado Warning | FFC | Crisp, Dodge, Pulaski, Wilcox | 25 min |
| Apr 7, 10:00 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 53 hr |
| Apr 7, 10:17 AM EDT | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 43 min |
| Apr 7, 10:18 AM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Apr 7, 10:30 AM EDT | River Flood Warning | FFC | Floyd | 28 hr |
| Apr 7, 11:00 AM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Apr 7, 11:58 AM EDT | Special Weather Statement | FFC | Telfair | 47 min |
| Apr 7, 12:43 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 27 hr |
| Apr 7, 12:46 PM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Apr 7, 2:00 PM EDT | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more | 13 hr |
| Apr 7, 2:50 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 20 hr |
| Apr 7, 4:16 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Apr 7, 5:03 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 42 min |
| Apr 7, 5:07 PM EDT | River Flood Warning | FFC | Floyd | 41 hr |
| Apr 7, 5:40 PM EDT | River Flood Warning | FFC | Jones | 17 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.